Stability of delay equations written as state space models

Journal Article

In this paper we describe a new approach to examine the stability of delay differential equations that builds upon prior work using temporal finite element analysis. In contrast to previous analyses, which could only be applied to second-order delay differential equations, the present manuscript develops an approach which can be applied to a broader class of systems: systems that may be written in the form of a state space model. A primary outcome from this work is a generalized framework to investigate the asymptotic stability of autonomous delay differential equations with a single time delay. Furthermore, this approach is shown to be applicable to time-periodic delay differential equations and equations that are piecewise continuous. © 2010 SAGE Publications.

Full Text

Duke Authors

Cited Authors

  • Mann, BP; Patel, BR

Published Date

  • 2010

Published In

Volume / Issue

  • 16 / 7-8

Start / End Page

  • 1067 - 1085

International Standard Serial Number (ISSN)

  • 1077-5463

Digital Object Identifier (DOI)

  • 10.1177/1077546309341111